Alert archive / Wisconsin / Flash Flood Watches in 2016

Flash Flood Watch 10, NWS La Crosse, WI

September 24, 20168 counties in Iowa; 7 counties in Minnesota; 11 counties in Wisconsin

NWS La Crosse, WI issued this flash flood watch at Sep 24, 2016, 2:22 PM CDT for 8 counties in Iowa; 7 counties in Minnesota; 11 counties in Wisconsin. It took effect at Sep 25, 2016, 12:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2016, 2:22 PM CDT (19:22 UTC)
In effect from
Sep 25, 2016, 12:00 AM CDT
Expired
Sep 25, 2016, 7:09 AM CDT
In force
7 hr
Issued by
NWS La Crosse, WI
Flood severity
None
All 26 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 33 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

175 
WGUS63 KARX 241922
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
222 PM CDT SAT SEP 24 2016

...MORE RAIN INTO SUNDAY...MORE FLOODING POSSIBLE...

.SHOWERS AND THUNDERSTORMS RETURN FOR LATE TONIGHT THROUGH
SUNDAY. HEAVY RAIN IS POSSIBLE. AMOUNTS FROM 1/2 TO 1 INCH ARE
EXPECTED...BUT COULD LOCALLY BE HIGHER. 

WHILE THESE AMOUNTS WOULD NOT NORMALLY BE A CONCERN...GROUNDS ARE
SO SATURATED FROM RECENT RAINS THAT EVEN A QUICK INCH OF RAIN
WOULD CAUSE MORE RISES ON RIVERS AND STREAMS...ALONG WITH A THREAT
FOR FLASH FLOODING. MUD OR ROCK SLIDES ARE POSSIBLE IN HILLY
TERRAIN. 

THOSE THAT LIVE IN AREAS HIT HARD BY RECENT RAINS...OR NEAR
RIVERS AND STREAMS ALREADY RUNNING HIGH...SHOULD BE ESPECIALLY
ALERT FOR MORE RAIN AND THE POTENTIAL FOR ADDITIONAL FLOODING.
NEVER CROSS A FLOODED ROADWAY.

IAZ008-009-018-019-MNZ079-086-087-094-095-250330-
/O.NEW.KARX.FF.A.0010.160925T0500Z-160925T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-MOWER-
FILLMORE-
INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY...
NEW HAMPTON...WABASHA...DODGE CENTER...ROCHESTER...AUSTIN...
PRESTON
222 PM CDT SAT SEP 24 2016

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND SOUTHEAST 
  MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN IOWA... 
  CHICKASAW...FLOYD...HOWARD AND MITCHELL. IN SOUTHEAST 
  MINNESOTA...DODGE...FILLMORE...MOWER...OLMSTED AND WABASHA. 

* FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY AFTERNOON

* ANOTHER 1/2 TO 1 INCH...LOCALLY HIGHER...EXPECTED FROM LATE
  TONIGHT INTO EARLY SUNDAY AFTERNOON.

* GROUNDS ARE SATURATED AND CANNOT HANDLE ANY MORE RAINFALL. ANY
  ADDITIONAL RAIN WILL RUNOFF INTO RIVERS AND STREAMS...AND COULD
  RESULT IN MORE FLASH FLOODING. ROCK AND MUD SLIDES ALSO POSSIBLE
  IN HILLY TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ010-011-029-030-MNZ088-096-WIZ029-032>034-041>044-053>055-
250330-
/O.NEW.KARX.FF.A.0010.160925T0500Z-160926T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WINONA-HOUSTON-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...ELKADER...
WINONA...CALEDONIA...NEILLSVILLE...ALMA...ARCADIA...WHITEHALL...
BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...MAUSTON...
FRIENDSHIP...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER
222 PM CDT SAT SEP 24 2016

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST 
  MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHEAST IOWA...ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK. 
  IN SOUTHEAST MINNESOTA...HOUSTON AND WINONA. IN WISCONSIN... 
  ADAMS...BUFFALO...CLARK...CRAWFORD...JACKSON...JUNEAU...LA 
  CROSSE...MONROE...RICHLAND...TREMPEALEAU AND VERNON. 

* FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY EVENING

* ANOTHER 1/2 TO 1 INCH...LOCALLY HIGHER...EXPECTED FROM LATE
  TONIGHT THROUGH SUNDAY. 

* GROUNDS ARE SATURATED AND CANNOT HANDLE ANY MORE RAINFALL. ANY
  ADDITIONAL RAIN WILL RUNOFF INTO RIVERS AND STREAMS...AND COULD
  RESULT IN MORE FLASH FLOODING. ROCK AND MUD SLIDES ALSO POSSIBLE
  IN HILLY TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RIECK
3 follow-up statements
991 
WGUS63 KARX 250156
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CDT SAT SEP 24 2016

...MORE RAIN INTO SUNDAY...MORE FLOODING POSSIBLE...

.SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO WORK THROUGH THE
AREA OVERNIGHT AND INTO EARLY SUNDAY AFTERNOON...WITH ADDITIONAL
RAINFALL AMOUNTS OF ONE-QUARTER TO AS MUCH AS ONE INCH
EXPECTED. WHILE THESE AMOUNTS WOULD NOT NORMALLY BE A
CONCERN...GROUNDS ARE SO SATURATED FROM RECENT RAINS THAT EVEN A
QUICK INCH OF RAIN WOULD CAUSE MORE RISES ON RIVERS AND
STREAMS...ALONG WITH A THREAT FOR FLASH FLOODING. MUD OR ROCK
SLIDES ARE POSSIBLE IN HILLY TERRAIN IF ANY HEAVY RAIN SETS UP.

THOSE THAT LIVE IN AREAS HIT HARD BY RECENT RAINS...OR NEAR
RIVERS AND STREAMS ALREADY RUNNING HIGH...SHOULD BE ESPECIALLY
ALERT FOR MORE RAIN AND THE POTENTIAL FOR ADDITIONAL FLOODING.
NEVER CROSS A FLOODED ROADWAY.

IAZ008-009-018-019-MNZ079-086-087-094-095-251200-
/O.CON.KARX.FF.A.0010.160925T0500Z-160925T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-MOWER-
FILLMORE-
INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY...
NEW HAMPTON...WABASHA...DODGE CENTER...ROCHESTER...AUSTIN...
PRESTON
856 PM CDT SAT SEP 24 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT
THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF IOWA AND SOUTHEAST MINNESOTA...INCLUDING THE 
  FOLLOWING AREAS...IN IOWA...CHICKASAW...FLOYD...HOWARD AND 
  MITCHELL. IN SOUTHEAST MINNESOTA...DODGE...FILLMORE...MOWER... 
  OLMSTED AND WABASHA. 

* FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY AFTERNOON

* ANOTHER 1/4 TO 1 INCH OF RAIN IS EXPECTED LATE TONIGHT THROUGH
  MIDDAY SUNDAY.

* GROUNDS ARE SATURATED AND CANNOT HANDLE ANY MORE RAINFALL. ANY
  ADDITIONAL RAIN WILL RUN OFF INTO RIVERS AND STREAMS...AND COULD
  RESULT IN MORE FLASH FLOODING. ROCK AND MUD SLIDES ARE ALSO
  POSSIBLE IN HILLY TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ010-011-029-030-MNZ088-096-WIZ029-032>034-041>044-053>055-
251200-
/O.CON.KARX.FF.A.0010.160925T0500Z-160926T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WINONA-HOUSTON-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...ELKADER...
WINONA...CALEDONIA...NEILLSVILLE...ALMA...ARCADIA...WHITEHALL...
BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...MAUSTON...
FRIENDSHIP...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER
856 PM CDT SAT SEP 24 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT
THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  IOWA...ALLAMAKEE...CLAYTON...FAYETTE AND WINNESHIEK. IN 
  SOUTHEAST MINNESOTA...HOUSTON AND WINONA. IN WISCONSIN... 
  ADAMS...BUFFALO...CLARK...CRAWFORD...JACKSON...JUNEAU...LA 
  CROSSE...MONROE...RICHLAND...TREMPEALEAU AND VERNON. 

* FROM MIDNIGHT CDT TONIGHT THROUGH SUNDAY EVENING

* ANOTHER 1/4 TO 1 INCH OF RAIN IS EXPECTED FROM LATE TONIGHT
  THROUGH SUNDAY.

* GROUNDS ARE SATURATED AND CANNOT HANDLE ANY MORE RAINFALL. ANY
  ADDITIONAL RAIN WILL RUNOFF INTO RIVERS AND STREAMS...AND COULD
  RESULT IN MORE FLASH FLOODING. ROCK AND MUD SLIDES ARE ALSO
  POSSIBLE IN HILLY TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
297 
WGUS63 KARX 250947
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
447 AM CDT SUN SEP 25 2016

...LOCALIZED FLOODING POSSIBLE TODAY...

.A QUICK 1/4 TO 1 INCH OF RAIN IS POSSIBLE AND THIS MAY LEAD TO
ISOLATED FLASH FLOODING. WHILE THESE AMOUNTS WOULD NOT NORMALLY BE
A CONCERN...GROUNDS ARE SO SATURATED FROM RECENT RAINS THAT EVEN A
QUICK INCH OF RAIN WOULD CAUSE SOME PONDING OF WATER AND RISES ON
STREAMS AND RIVERS ALONG WITH A LOCALIZED THREAT FOR FLASH
FLOODING. MUD OR ROCK SLIDES ARE POSSIBLE IN HILLY TERRAIN.

THOSE LIVING IN AREAS HIT HARD BY RECENT RAINS...OR NEAR RIVERS
AND STREAMS ALREADY RUNNING HIGH SHOULD BE ESPECIALLY ALERT FOR
MORE RAIN AND THE POTENTIAL FOR ADDITIONAL FLOODING. NEVER CROSS FLOODED
ROADWAYS. 

IAZ008-009-018-019-MNZ079-086-087-094-095-251800-
/O.CON.KARX.FF.A.0010.000000T0000Z-160925T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-MOWER-
FILLMORE-
INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY...
NEW HAMPTON...WABASHA...DODGE CENTER...ROCHESTER...AUSTIN...
PRESTON
447 AM CDT SUN SEP 25 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA.

* UNTIL 1 PM CDT THIS AFTERNOON

* A QUICK 1/4 TO LOCALLY 1 INCH OF RAIN IS POSSIBLE.

* GROUNDS ARE SATURATED AND CANNOT HANDLE ANY MORE RAINFALL. ANY
  ADDITIONAL RAIN WILL RUN OFF INTO RIVERS AND STREAMS...AND COULD
  RESULT IN FLASH FLOODING. ROCK AND MUD SLIDES ARE ALSO POSSIBLE
  IN HILLY TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ010-011-029-030-MNZ088-096-WIZ029-032>034-041>044-053>055-
251800-
/O.CON.KARX.FF.A.0010.000000T0000Z-160926T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WINONA-HOUSTON-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...ELKADER...
WINONA...CALEDONIA...NEILLSVILLE...ALMA...ARCADIA...WHITEHALL...
BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...MAUSTON...
FRIENDSHIP...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER
447 AM CDT SUN SEP 25 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT INTO EARLY THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND
  SOUTHWEST INTO CENTRAL WISCONSIN.

* THROUGH EARLY THIS EVENING

* A QUICK 1/4 TO LOCALLY 1 INCH OF RAIN IS POSSIBLE.

* GROUNDS ARE SATURATED AND CANNOT HANDLE ANY MORE RAINFALL. ANY 
  ADDITIONAL RAIN WILL RUNOFF INTO RIVERS AND STREAMS...AND 
  COULD RESULT IN MORE FLASH FLOODING. ROCK AND MUD SLIDES ARE 
  ALSO POSSIBLE IN HILLY TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WETENKAMP
373 
WGUS63 KARX 251209
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
709 AM CDT SUN SEP 25 2016

...THREAT OF HEAVY RAINFALL DIMINISHED...

.ALTHOUGH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE STILL
EXPECTED TODAY...LATEST RADAR AND MODEL TRENDS SHOW THE THREAT FOR
HEAVIER RAINFALL AND LOCALIZED FLOODING HAS DIMINISHED.
THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

IAZ008-009-018-019-MNZ079-086-087-094-095-251315-
/O.CAN.KARX.FF.A.0010.000000T0000Z-160925T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-MOWER-
FILLMORE-
INCLUDING THE CITIES OF...OSAGE...CRESCO...CHARLES CITY...
NEW HAMPTON...WABASHA...DODGE CENTER...ROCHESTER...AUSTIN...
PRESTON
709 AM CDT SUN SEP 25 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND SOUTHEAST
MINNESOTA HAS BEEN CANCELLED. 

ALTHOUGH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE STILL
EXPECTED TODAY...LATEST RADAR AND MODEL TRENDS SHOW THE THREAT FOR
HEAVIER RAINFALL AND LOCALIZED FLOODING HAS DIMINISHED.
THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

IAZ010-011-029-030-MNZ088-096-WIZ029-032>034-041>044-053>055-
251315-
/O.CAN.KARX.FF.A.0010.000000T0000Z-160926T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WINONA-HOUSTON-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-
RICHLAND-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...ELKADER...
WINONA...CALEDONIA...NEILLSVILLE...ALMA...ARCADIA...WHITEHALL...
BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...MAUSTON...
FRIENDSHIP...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER
709 AM CDT SUN SEP 25 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST
MINNESOTA AND WISCONSIN HAS BEEN CANCELLED. 

ALTHOUGH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE STILL
EXPECTED TODAY...LATEST RADAR AND MODEL TRENDS SHOW THE THREAT FOR
HEAVIER RAINFALL AND LOCALIZED FLOODING HAS DIMINISHED.
THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

DAS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Sep 24, 11:35 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Sep 24, 11:35 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1135 AM CDT Sat Sep 24 2016

.SHORT TERM...(Today and tonight)
Issued at 344 AM CDT Sat Sep 24 2016

Main forecast concerns are on the potential for flash flooding
tonight into early Sunday morning with heavy rainfall possible.

Some light rain showers or drizzle is expected this morning mainly
along and east of the Mississippi River. Then focus quickly turns
to the potential for another round of thunderstorms tonight into
Sunday morning along a cold front. Precipitable water values
remain high across the region ahead of the front with values of
1.5 to 1.8. Looking at Standardized anomalies this is around plus
2 standard deviations above the mean. Warm cloud depths are also
3.5 to 4.0 KM. These parameters are all favorable for heavy rain.
However, the storms looks to be progressive and this may help
limit the flash flood potential. Also, forecast model QPF isn't
overly impressive and generally produces widespread 1/4 to 1/2
inch amounts. Given the convective nature of the the rainfall and
high precipitation efficiency, this is likely underdone. We more
likely will see pockets of 3/4 to 1 inch amounts under the more
concentrated areas of storms. We are very vulnerable to flash
flooding with the recent heavy rains and ongoing flooding, so a
flash flood watch may be needed later today. Held off on issuing
one this morning given the latest CAMS showing the heaviest axis
of rain could fall closer to the Interstate 35 corridor. If this
axis of heavier rain takes a shift further east, a flash flood
watch will be needed. Monitor later forecasts and statements
closely today. We may also see a few stronger storms across
southeast Minnesota and northeast Iowa with the potential for some
gusty winds and maybe small hail. CAPE will be diminishing during
the evening hours and shear is lagging behind the front so the
overall severe weather threat, outside of heavy rain, looks low
at this point.

.LONG TERM...(Sunday through Friday)
Issued at 344 AM CDT Sat Sep 24 2016

Upper level trough digs into the upper midwest late Sunday into
Monday as low pressure deepens over southern Ontario. It will be
rather breezy late Sunday into Sunday night as the low deepens.
Strong winds are possible Sunday night as surface to 1 km lapse
rates remain fairly steep and a trop fold dives through the region
with PV 1.5 Pressure values lowering to around 650 mb. We may see
some wind gusts to around 35 to 40 mph at times. The NAM is the
most aggressive with this idea. Also, a few rain showers are
possible mainly across central into northern Wisconsin. Monday
looks to be a windy day across the region with northwest winds of
15 to 20 mph with gusts of 35 to 40 mph possible. We may even see
some stronger gusts Monday afternoon across the open areas of
southeast Minnesota and northeast Iowa.

The upper low meanders across the Great Lakes Region from late
Tuesday into Thursday as high pressure gradually builds into the
local area. Once the high settles in we may see some morning of
dense valley fog Thursday into Friday. Otherwise, mainly quiet
weather is expected Wednesday into the the start of the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1135 AM CDT Sat Sep 24 2016

Solid area of ifr/mvfr cigs hanging across the region. Latest
satellite imagery shows some erosion on the western flanks thanks to
daytime mixing...but unsure if this will advance far enough east to
see some improvement at krst. klse looks locked in. Both should
experience some bump up this afternoon/early evening...but should
hold at mvfr. Cold front will sweep across the region late
tonight/Sunday. Expect an area of shra/ts with the front, more
likely between 06-12z for that taf sites. Cigs will drop, as will
vsbys. Look for improvement by late morning/afternoon with the
passage of the front. May not get into clearing skies until later
in the evening Sunday.

&&

.HYDROLOGY...Through Sunday
Issued at 344 AM CDT Sat Sep 24 2016

River flooding continues across much of the area today. Another
round of heavy rainfall is possible tonight into early Sunday
morning. At this time rainfall amounts of 3/4 to locally 1 inch
are possible. Given the recent heavy rains/saturated grounds,
flash flooding may become a concern again later tonight. It
appears the heaviest rain will fall closer to the Interstate 35
corridor across Iowa into southern Minnesota. If this heavier axis
of rain shifts any further east, a flash flood watch may be
needed. Also, any areas that would see repeated rounds of
thunderstorms tonight may experience flash flooding. There are
signals in the forecast models that thunderstorms will become more
scattered in nature through the overnight hours, so confidence was
not high enough to hoist a flash flood watch at this time.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION....Rieck
HYDROLOGY...WETENKAMP
Hazardous weather outlook, Sep 24, 4:59 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
459 AM CDT SAT SEP 24 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-251200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
459 AM CDT SAT SEP 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FLOODING CONTINUES ALONG MANY RIVERS AND STREAMS ACROSS THE AREA.
THERE ARE SOME ROAD CLOSURES IN PLACE.

THUNDERSTORMS  ARE LIKELY TONIGHT. SOME OF THE STORMS MAY BE
STRONG WITH HEAVY RAINFALL POTENTIALLY LEADING TO ADDITIONAL
FLOODING. FLASH FLOODING MAY BECOME A CONCERN IF STORMS REPEAT
OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY. THE MAIN THREAT FROM ANY STORMS
WILL BE BRIEF HEAVY RAINFALL AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

FLOODING AND RAINFALL REPORTS WOULD BE APPRECIATED TONIGHT THROUGH
SUNDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 9:59 PM CDTAreal Flood WarningARXChickasaw, Clayton, Fayette, Floyd12 hr
Sep 23, 9:57 PM CDTAreal Flood WarningARXRichland, Vernon12 hr
Sep 24, 7:20 AM CDTSpecial Weather StatementARXAdams, Juneau55 min

Nearby

Flash Flood Watches in Wisconsin, 2016Flash Flood Watches in Iowa, 2016Flash Flood Watches in Minnesota, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.